2 weeks post op Restylane. Yesterday a slightly painful red rush appeared above the site of injection. Is this normal? (photo)

I had Restylane in my NL folds 2 weeks ago and yesterday a slightly painful red rush appeared above the site of injection. The filler was injected in US and now I am in London so I cannot go back to the same doctor. Pls have a look at the picture, even if the red colour is not well visible, what could it be? Thanks

Doctor Answers 3

Swelling and bruising is a common side effect of injections.

Thank you for your question. You can expect to have bruising, redness, swelling and some pain from hyaluronic acid injections, which typically take up 2 weeks to resolve. If you still have concerns please follow up with you injector. Best of Luck!



Summit Emergency Medicine Physician
5.0 out of 5 stars 45 reviews

Swelling and bruising is a common side effect of injections.

Swelling and bruising is a common side effect of injections. Swelling usually lasts approx. 2 weeks. Seek out an expert injector if these symptoms do not subside or get worse for an in person assessment.

All the Best.  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 473 reviews

Redness in Area of Filler Injection

I suggest warm compresses and an antiinflammatory such as ibuprofen.  I would see a doctor pretty soon if the area gets larger or painful. You want to confirm there is no infection or inflammatory reaction from the filler placement.  Although, this could just be a simple acne cyst developing. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.